MAUDE Adverse Event Report: CYNOSURE INC. SCULPSURE

CYNOSURE INC. SCULPSURE
Model Number 100-7026-010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no medication or intervention associated with this event.User error was involved since the operator performed the sculpsure laser treatment over an existing tattoo near the hip bone, which is cautioned against in the clinical reference guide.This resulted in the tattoo area receiving a burn that may develop into a potential scar.Per the sculpsure clinical reference guide: "when treating over a tattoo, there is an increased risk of adverse skin effects and discomfort if the applicator(s) is not in full contact with the skin" and "do not treat over scars or bony area such as hips or ribs.Discomfort or adverse skin effects may occur".As a result, there was a loss of proper contact with the skin during the treatment and prevented adequate cooling from being delivered to the treated areas.The device was not evaluated due to the user error in this incident.Burns are expected side effects from laser treatments, however this is reportable because of the potential for scarring.
 
Event or Problem Description
Patient experienced a burn on the flanks area following a laser procedure.

Brand Name
SCULPSURE
Common Device Name
SCULPSURE
Manufacturer (Section D)
CYNOSURE INC.
5 carlisle road
westford MA 01886
MDR Report Key7605085
Report Number1222993-2018-00010
Device Sequence Number283501
Product Code PKT
UDI-Device Identifier00841494100032
UDI-Public(01)00841494100032(11)161209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100-7026-010
Device Catalogue Number105-7026-000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR